Alert archive / California / Wind Advisories in 2009

Wind Advisory 1, NWS Los Angeles, CA

January 4, 2009Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 4, 2009, 3:35 AM PST for Los Angeles County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2009, 3:35 AM PST (11:35 UTC)
Expired
Jan 4, 2009, 3:00 PM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 041135
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 AM PST SUN JAN 4 2009

...GUSTY WINDS OVER THE MOUNTAINS...VALLEYS AND THE VENTURA COUNTY
THROUGH MID AFTERNOON...

.HIGH PRESSURE OVER NEVADA HAS CREATED A MODERATE OFFSHORE
GRADIENT THIS MORNING. THIS ALONG WITH INCREASED LOW LEVEL FLOW
WILL COMBINE TO CREATE ADVISORY LEVEL WINDS THROUGH MID AFTERNOON.

CAZ053-054-041745-
/O.NEW.KLOX.WI.Y.0001.090104T1135Z-090104T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
335 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-045-041745-
/O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/
VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-
335 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON.

AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-041745-
/O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/
SANTA CLARITA VALLEY-
335 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON.

AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ547-041745-
/O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
335 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. 

AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH
GUSTS TO 35 MPH. WINDS STRONGEST IN THE FAR NORTHWESTERN PORTION
OF THE VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-041745-
/O.NEW.KLOX.WI.Y.0001.090104T1600Z-090104T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
335 AM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. 

AFTER SUNRISE NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
2 follow-up statements
000 
WWUS76 KLOX 041714
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
914 AM PST SUN JAN 4 2009

...GUSTY WINDS OVER THE MOUNTAINS...VALLEYS AND THE VENTURA COUNTY COAST
THROUGH MID AFTERNOON...

.HIGH PRESSURE OVER NEVADA HAS CREATED A MODERATE OFFSHORE GRADIENT
THIS MORNING. THIS ALONG WITH INCREASED LOW LEVEL FLOW WILL COMBINE
TO CREATE ADVISORY LEVEL WINDS THROUGH MID AFTERNOON.

CAZ053-054-042300-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
914 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...
STRONGEST THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-045-042300-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-
914 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-042300-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
SANTA CLARITA VALLEY-
914 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ547-042300-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
914 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS
STRONGEST IN THE FAR NORTHWESTERN PORTION OF THE VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-042300-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
914 AM PST SUN JAN 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

FOR NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST
THROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
000 
WWUS76 KLOX 042302
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 PM PST SUN JAN 4 2009

...WIND ADVISORY HAS EXPIRED...

.OFFSHORE WINDS WILL CONTINUE TO SLOWLY SUBSIDE LATE THIS
AFTERNOON AND EVENING...ALLOWING THE WIND ADVISORY TO EXPIRE.
HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE BELOW AND
THROUGH PASSES AND CANYONS.

CAZ040-045-046-053-054-088-547-050015-
/O.EXP.KLOX.WI.Y.0001.000000T0000Z-090104T2300Z/
VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
302 PM PST SUN JAN 4 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 9:05 PM PST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 3, 9:05 PM PST, 6 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PST SAT JAN 3 2009

.SHORT TERM (TONIGHT-TUE)...A BROAD UPPER TROF OVER SRN CA HAS
DISSIPATED THE MARINE LAYER AND ITS ASSOCIATED CLOUDS DUE TO COLD
AIR MOVING IN AT LOWER LEVELS OF THE ATMOSPHERE THIS AFTERNOON AND
THIS EVENING. EVEN SO...SOME LOWER TO MID LEVEL MOISTURE HAS
LINGERED WITH MAINLY SOME ALTOCU MOVING INTO THE REGION FROM THE E
AND NE. HOWEVER...LOW CLOUDS WERE BANKED UP ALONG THE N MTN SLOPES
WHICH SHOULD CONTINUE OVERNIGHT. JUST PARTLY CLOUDY CONDITIONS
SHOULD PREVAIL OVER MOST OF THE REGION TONIGHT...ALTHO SOME LOW
CLOUDS WILL AFFECT THE SLO INTERIOR VALLEYS OVERNIGHT. GUSTY NE
WINDS HAVE DEVELOPED OVER THE L.A. MTNS AND SHOULD SPREAD TO LOWER
LEVELS OVERNIGHT OVER VTU/L.A. COUNTIES AND COULD APPROACH ADVISORY
LEVELS BELOW AND THRU THE PASSES AND CANYONS.

THE UPPER TROF WILL LINGER OVER SRN CA SUN THEN MOVE E INTO ARIZONA
AND NEW MEXICO SUN NIGHT AND MON AS A BROAD UPPER HIGH BUILDS OFF
THE W COAST. THE UPPER HIGH WILL PERSIST OFF THE COAST THRU TUE
WITH A BROAD NW FLOW ALOFT OVER SRN CA. A DISSIPATING COLD FRONT MAY
BRING A FEW SHOWERS TO SLO/SBA COUNTIES MON AFTERNOON AND
EVENING...OTHERWISE DRY WEATHER IS EXPECTED ACROSS THE DISTRICT THRU
TUE. GUSTY NE WINDS WILL LINGER SUN MORNING OVER PORTIONS OF
VTU/L.A. COUNTIES...WITH WEAKER NE WINDS EXPECTED SUN NIGHT INTO MON
MORNING. N WINDS ARE EXPECTED TO DEVELOP OVER THE SBA/VTU/L.A. MTNS
MON NIGHT INTO TUE MORNING..WITH WINDS NEAR ADVISORY LEVELS
ESPECIALLY ALONG THE I-5 CORRIDOR IN NW L.A. COUNTY. TEMPS OVER THE
REGION ARE EXPECTED TO REMAIN A FEW DEGREES BELOW NORMAL THRU THE
PERIOD.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (WED-SAT)...DRY AND WARMER CONDITIONS EXPECTED THE
REMAINDER OF THE WEEK WITH INCREASING OFFSHORE FLOW. PRESSURE
GRADIENTS WILL PEAK FRIDAY AND SATURDAY, AND CONTINUE INTO SUNDAY AS
WELL, WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. BY
SATURDAY MOST LOWER ELEVATION LOCATIONS SHOULD BE IN THE LOW TO MID
70S. ALTHOUGH SURFACE GRADIENTS ARE STRONG, UPPER SUPPORT IS
MARGINAL FOR GUSTY WINDS.

&&

.AVIATION...04/0500Z...GENERALLY VFR CONDITIONS SHOULD PREVAIL AT
MOST TAF SITES THRU SUN EVENING...ALTHO SOME MVFR VSBYS DUE TO FOG
MAY AFFECT THE AIRFIELDS AT TIMES OVERNIGHT INTO SUN MORNING. LOW
CLOUDS AND MVFR CONDITIONS MAY AFFECT KPRB LATER TONIGHT INTO SUN
MORNING AS WELL. AS NE CANYON WINDS INCREASE OVERNIGHT INTO SUN
MORNING...IT WILL NOT BE OUT OF THE QUESTION TO HAVE SOME LLWS
DEVELOP AROUND KBUR AND KVNY.

FOR KLAX...HI CONFIDENCE VFR CONDITIONS WILL PREVAIL THRU SUN
EVENING...ALTHO SLIGHT CHANCE MVFR VSBYS MAY AFFECT THE AIRFIELD
LATE TONIGHT AND SUN MORNING. NO WIND ISSUES ARE EXPECTED.

FOR KBUR...HI CONFIDENCE VFR CONDITIONS WILL PREVAIL THRU SUN
EVENING...ALTHO SLIGHT CHANCE MVFR VSBYS MAY AFFECT THE AIRFIELD
LATE TONIGHT AND SUN MORNING. LOCAL LLWS CONDITIONS WILL BE POSSIBLE
LATE TONIGHT AND SUN MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 3, 6:00 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT JAN 3 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT JAN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A WEAK STORM SYSTEM WILL BRING A SLIGHT CHANCE TO A CHANCE OF LIGHT
SHOWERS AND DRIZZLE OVER THE AREA. IN THE MOUNTAINS...RAIN MAY MIX
WITH SNOW ABOVE 4500 FEET AND TURN TO ALL SNOW ABOVE 5500 FEET.
MOTORISTS ARE URGED TO EXERCISE CAUTION AS VERY LITTLE PRECIPTATION
IS OCCURRING WITH THE SYSTEM AND COULD MIX WITH OIL ON THE PAVEMENT
TO CREATE SLICK ROAD SURFACES.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

ANOTHER STORM SYSTEM IS EXPECTED MOVE OVER THE AREA TO START THE
WORK WEEK POSSIBLY BRINGING PRECIPITATION TO THE CENTRAL COAST AND
GUSTY WINDS TO THE I-5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY.

HALL

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.